Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 3, 2006, 6:33 PM CDT for Hidalgo County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 6:33 PM CDT (23:33 UTC)
- Expired
- Jul 3, 2006, 8:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 112 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2409 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 032336 FFWBRO TXC215-040130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 633 PM CDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF MCCOOK * UNTIL 830 PM CDT * AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM AN AREA OF STRONG THUNDERSTORMS OVER WEST CENTRAL HIDALGO COUNTY. THESE STORMS ARE PRODUCING RAINFALL RATES OF 2 TO 3 INCHES AN HOUR IN SOME LOCATIONS WITH ISOLATED AREAS POSSIBLY RECEIVING FROM 3 TO 5 INCHES IN AN HOUR. THESE STORMS ARE SLOWLY BUILDING SOUTHEAST AND WILL LIKELY MOVE INTO SOUTHERN AND EASTERN HIDALGO COUNTY DURING THE NEXT ONE TO TWO HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PENITAS AND LA JOYA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2660 9837 2624 9861 2620 9844 2652 9810 $$ SPEECE
3 follow-up statements
000 WGUS74 KBRO 040040 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 736 PM CDT MON JUL 3 2006 TXC215-040130- HIDALGO TX- 736 PM CDT MON JUL 3 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM CDT FOR WEST CENTRAL HIDALGO COUNTY... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAIN PRODUCING THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL HIDALGO COUNTY. THE HEAVIEST RAINFALL WAS CONFINED TO THE LA JOYA AND SULLIVAN CITY AREAS. THESE STORMS ARE MOVING SOUTHEAST AT AROUND 5 TO 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULLIVAN CITY...MCCOOK AND LA JOYA. ALTHOUGH THE THUNDERSTORMS HAVE WEAKENED SOMEWHAT OVER WEST CENTRAL HIDALGO COUNTY...EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2660 9837 2624 9861 2620 9844 2652 9810 $$ SPEECE
000 WGUS74 KBRO 040132 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 830 PM CDT MON JUL 3 2006 TXC215-040140- HIDALGO TX- 830 PM CDT MON JUL 3 2006 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL HIDALGO COUNTY EXPIRES AT 830 PM CDT... AT 830 PM CDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS THAT WERE OVER WEST CENTRAL HIDALGO COUNTY HAVE DISSIPATED OR HAVE MOVE SOUTHEAST OUT OF THE WARNING AREA. ACCORDINGLY...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM. LAT...LON 2660 9837 2624 9861 2620 9844 2652 9810 $$ SPEECE
000 WGUS74 KBRO 040134 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 833 PM CDT MON JUL 3 2006 TXC215-040143- HIDALGO TX- 833 PM CDT MON JUL 3 2006 ...THE FLASH FLOOD WARNING FOR CENTRAL HIDALGO COUNTY EXPIRES AT 830 PM CDT... AT 830 PM CDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS THAT WERE OVER CENTRAL HIDALGO COUNTY HAVE WEAKENED. ACCORDINGLY...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM. LAT...LON 2626 9835 2620 9788 2644 9788 2652 9820 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:40 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 3, 2:40 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 240 PM CDT MON JUL 3 2006 .DISCUSSION...ONCE AGAIN...SHORT RANGE GUIDANCE KEEPS PERSISTENT 500 MB LOW OVER WEST TEXAS MEANDERING AROUND THE STATE OVER THE NEXT COUPLE OF DAYS. BOTH THE ETA AND GFS WANT TO DRIFT THIS LOW BACK TO THE EAST AND EVENTUALLY BACK SOUTHEAST TOWARDS THE BRO CWA ON WEDNESDAY WITH THE GFS SHOWING THE LOW FURTHER. THIS DIFFERENCE IN POSITIONING BETWEEN THE TWO MODELS YIELDS UP A MUCH DRIER GFS RUN IN COMPARISON TO THE ETA. BELIEVE THAT THE GFS IS DRYING THINGS OUT A BIT TOO FAST AND CONSIDERING THE HIGH PWATS AROUND THE REGION...WILL GO WITH A BLEND OF THE MAV AND MET POPS KEEPING SOME MENTION OF RAIN CHCS IN THE SHORT TERM. THE RECENT QPF OUTLOOKS FROM HPC CONTINUE TO PLACE THE MIDDLE AND UPPER TEXAS COASTLINES IN THE MOST FAVORABLE POSITION FOR HEAVIER RAINFALL WHERE LOW LEVEL INFLOW AND CONVERGENCE APPEARS THE MOST FAVORABLE. SO CONSIDERING THESE OUTLOOKS AND THE CURRENT NUMERICAL GUIDANCE...WILL HOLD OFF ON THE FFA AT THE MOMENT. SINCE THE MET GUIDANCE IS WETTER...THE MET TEMPS ARE A LITTLE BIT COOLER COMPARITIVELY TO THE MAV NUMBERS. DESPITE THIS...TEMPERATURE FORECAST GUIDANCE LOOKS REASONABLE FROM BOTH MODELS AND WILL STICK FAIRLY CLOSE TO THIS OVERALL TREND. THE POSITIONING OF THIS UPPER LOW REMAINS A LITTLE QUESTIONABLE IN THE LONGER RANGE GUIDANCE AS THE GFS AND THE ECMWF SHOW QUITE A BIT OF DIFFERENCE IN THE OVERALL HANDLING OF THIS FEATURE. THE GFS KEEPS THE LOW WANDERING AROUND SOUTH CENTRAL TEXAS INTO THURSDAY EVENTUALLY SHEARING OUT THE FEATURE TO THE WEST AS 500 MB RIDGING BUILDS INTO THE WESTERN GULF OF MEXICO. THE ECMWF SHOWS A WETTER SCENARIO FOR DEEP SOUTH TEXAS WITH THE 500 MB LOW SITUATED FURTHER SOUTH OF BRO. DESPITE THE DIFFERENCES IN THE TWO MODELS...WILL CONTINUE TO MENTION CHC POPS FOR MUCH OF THE EXTENDED RANGE PERIODS AS TROPICAL MOISTURE WILL LIKELY REMAIN POOLED OVER PORTIONS OF THE REGION DUE TO THE CLOSER PROXIMITY OF THIS UPPER LOW. THE CURRENT MEX TEMP GUIDANCE STAYS PRETTY CLOSE TO PERSISTENCE INTO THE LONGER RANGE AND THIS LOOKS OK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 92 80 92 80 / 30 40 40 40 30 BROWNSVILLE 78 94 80 95 80 / 30 40 40 40 30 HARLINGEN 77 95 78 96 79 / 30 40 40 40 30 MCALLEN 78 97 79 98 79 / 30 40 40 40 30 RIO GRANDE CITY 77 97 78 99 79 / 30 40 40 40 30 SOUTH PADRE ISLAND 79 90 80 90 81 / 30 40 40 40 30 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO FXC EXPERIMENTAL FORECAST GRAPHICS ARE AVAILABLE AT: HTTP://WWW.SRH.NOAA.GOV/BRO/FXC/FXC.HTM SYNOPTIC/GRIDS/MARINE/AVIATION...60/LERMAN MESO/FXC...ABBOTT
Hazardous weather outlook, Jul 3, 5:40 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 540 PM CDT MON JUL 3 2006 TXZ248>257-041100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 540 PM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST OVER DEEP SOUTH TEXAS THROUGHOUT THE EARLY EVENING HOURS. TORRENTIAL TROPICAL RAINFALL ASSOCIATED WITH THIS ACTIVITY WILL PRODUCE LOCALIZED FLOODING ON ROADWAYS AND IN LOW LYING AREAS PRIMARILY ACROSS STARR...HIDALGO...WILLACY AND CAMERON COUNTIES. IN ADDITION TO THE TORRENTIAL RAINS...AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE TEMPORARY PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. AND...THE MODERATE RISK OF RIP CURRENTS MAY CONTINUE...AS MODERATE WINDS AND SEAS WILL PERSIST. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLASH FLOODING OR ANY OTHER SEVERE WEATHER THAT THEY OBSERVE TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. SPEECE
In the hours before
Local storm report, Jul 3, 6:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
608 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST MCCOOK 26.48N 98.38W
07/03/2006 E55 MPH HIDALGO TX CO-OP OBSERVER
&&
TSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:07 PM CDT | Marine Weather Statement | BRO | 3 hr | |
| Jul 3, 4:59 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 31 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.